Thunderstorm Wind, Hendricks
- When
- August 10, 12:05 PM EST
- Where
- Hendricks County, 1 mi SSW of Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.750, -86.533
Trees were blown down.
A few strong storms moved through central Indiana on 10 August 2005.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A few strong storms moved through central Indiana on 10 August 2005.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 10, 2:30 AM EST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED AUG 10 2005 .DISCUSSION...FORECAST FOCUS CENTERS ON CHANCES OF TSRA OVER THE NEXT 48 HOURS. WEAK FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. NAM IS LOOKING MORE LIKE THE GFS TODAY SO WILL USE A BLEND OF THE TWO. FRONT STALLS SOMEWHERE OVER THE CWA LATER TODAY. NAM HAS IT STALLED NEAR THE NORTHERN PORTION OF THE CWA AND THE GFS FARTHER NORTH IN NORTHERN INDIANA. KLOT RADAR SHOWING AN AREA OF PRECIP OUT AHEAD OF THE FRONT THAT AS OF 07Z IS MOVING EAST. THE FRONT CAN ALSO BE SEEN ON KLOTS RADAR. IN THE NEXT 24 HOURS EXPECT CLOUDS TO INCREASE AHEAD OF THE FRONT AND SCT TSRA AS EARLY AS THIS MORNING IN THE LAFAYETTE AREA AND INTO LATE MORNING/EARLY AFTERNOON CENTRAL INDIANA. CONCERN WITH TEMPS WILL BE HOW MUCH OF AN EFFECT WITH THE CLOUDS HAVE ON HIGHS TODAY. WARMEST TEMPS ARE IN WESTERN INDIANA AS THE NOSE OF THE H85 THERMAL RIDGE POKES INTO THAT AREA. 19-20C AT H85 IS STILL FORECAST WHICH WOULD GIVE LOW 90S. WITH CLOUDS THOUGH TEMPS MAY ONLY PEAK AT 89-90. NEXT CONCERN IS THURSDAY NIGHT. AS STALLED FRONT REMAINS IN THE VICINITY A CHANCE OF TSRA WILL REMAIN. THURS NITE INTO FRIDAY MORNING CONCERNS ME AS THE FRONT WILL BE PARALLEL TO THE UPPER FLOW...PWATS ARE AROUND 2.0...KINDEX OF 35-40...HIGH (14C) H85 DEWPOINTS...HIGH THETA E VALUES...ISENTROPIC LIFT AND GOOD UVVS ARE ALL PRESENT WHICH INCREASES THE POSSIBILITY OF HEAVY RAINFALL/TRAINING THUNDERSTORMS. THESE PARAMETERS COME TOGETHER LATE THURSDAY NIGHT AND SHIFT NORTH ON FRIDAY MORNING. SINCE THIS SCENARIO IS SOMEWHAT DEPENDENT ON FRONTAL POSITION, WILL RAISE POPS TO CHANCE AND SEE IF SUBSEQUENT RUNS HAVE A BETTER HANDLE ON POSITION. WILL MENTION THE POSSIBILITY IN THE HWO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST WED AUG 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111038- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 539 AM EST WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING. THERE IS A LOW CHANCE THAT SOME STORMS COULD PRODUCE SMALL HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ON THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM CLINTON TO KOKOMO. ON THURSDAY NIGHT INTO FRIDAY MORNING HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND SALLY
The Indianapolis radar (KIND), 22 km away, was scanning. The volume nearest the first event began at 17:02 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down.
Trees were blown down and a barn was damaged.
A downed tree landed on a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469328, 5469329, 5469330, 5469331.